If I am concerned with estrogen levels after starting testosterone therapy, are doctors willing to prescribe an estrogen blocker?
Why the concern? Testosterone replacement is supposed to restore normal levels, not higher than normal. As such, with normal levels, estrogen production should not be excessive. If you have cirrhosis of the liver, you may have elevated estrogen. If you notice breast enlargement on therapy, have your physician check an Estradiol level, and if elevated, consider Letrozole or arimidex (anastrozole).
Estrogen blocker. Testosterone breaks down into two by products: dihydrotestosterone and estradiol. Estradiol levels can be decreased naturally by eating lots of cruciferous veggies such as cabbage, broccoli, brussel sprouts or taking a natural supplement called dim. This can help decrease the production of Estradiol and also these veggies are important for the prevention of cancers.
It depends. You're right to be concerned about estrogen when getting testosterone replacement. You should also be concerned about dht. Think of these two as opposite ends of seesaw w/testosterone as fulcrum. If you decrease one, you may increase other. Check both levels when checking testosterone. Both can be adjusted/lowered by manipulating your regimen, perhaps w/o aromatase inhibitor.
Only testosterone. No need to be concern with that, please stick to the recommended treatment.
Yes. Some patients will convert too much testosterone into estrogen leading to enlarged breasts. This tends to happen more in obese men, but it can happen to anybody. Having an estrogen level that is too high or too low can be detrimental to men. Your level should be checked, it is too high, you should get treated. If the testosterone level is too high then you cut the dose. If not Arimidex (anastrozole) can help.